Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 208, NWS Fort Worth, TX

July 27, 2021Wise County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jul 27, 2021, 5:02 PM CDT for Wise County, Texas. It was in force for 58 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2021, 5:02 PM CDT (22:02 UTC)
Expired
Jul 27, 2021, 6:00 PM CDT
In force
58 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Wise County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 79 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 5:26 PM CDTTSTM WND DMGBridgeport, TX60 MPH WIND GUST WITH TREE DAMAGE AND POWER OUTAGES IN BRIDGEPORT.
Jul 27, 5:40 PM CDTTSTM WND DMG1 N Lake Bridgeport, TXROOF BLOWN OFF HOMES IN LAKE BRIDGEPORT.
Jul 27, 5:44 PM CDTTSTM WND DMGLake Bridgeport, TXHOME DAMAGE WAS REPORTED IN LAKE BRIDGEPORT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2021-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2021-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
728 J/kg
Mixed-layer CIN
-179 J/kg
Mixed-layer LCL
1684 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

843 
WUUS54 KFWD 272202
SVRFWD
TXC497-272300-
/O.NEW.KFWD.SV.W.0208.210727T2202Z-210727T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
502 PM CDT Tue Jul 27 2021

The National Weather Service in Fort Worth has issued a

* Severe Thunderstorm Warning for...
  Wise County in north central Texas...

* Until 600 PM CDT.

* At 501 PM CDT, a severe thunderstorm was located over Decatur,
  moving southwest at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Decatur, Bridgeport, Alvord, New Fairview, Boyd, Chico, Paradise,
  Cottondale, and Lake Bridgeport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection get inside a sturdy structure and stay away from
windows.

If on or near Lake Bridgeport, get away from the water and move 
indoors or inside a vehicle. Do not be caught on the water in a 
thunderstorm. High winds and waves can capsize boats.

&&

LAT...LON 3343 9738 3322 9739 3300 9764 3300 9766
      3324 9788 3343 9769
TIME...MOT...LOC 2201Z 052DEG 6KT 3325 9759 

HAIL...<.75IN
WIND...60MPH
$$

Godwin
1 follow-up statement
879 
WWUS54 KFWD 272230
SVSFWD

Severe Weather Statement
National Weather Service Fort Worth TX
530 PM CDT Tue Jul 27 2021

TXC497-272300-
/O.CON.KFWD.SV.W.0208.000000T0000Z-210727T2300Z/
Wise TX-
530 PM CDT Tue Jul 27 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL WISE COUNTY...

At 528 PM CDT, a cluster of severe thunderstorms were located across 
Central Wise county moving southwest at 5 mph. 60 mph winds and tree 
damage were reported in Bridgeport with these storms.

HAZARD...60 mph wind gusts.

SOURCE...Public.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Decatur, Bridgeport, Alvord, New Fairview, Boyd, Chico, Paradise,
Cottondale and Lake Bridgeport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection stay inside a sturdy structure and keep away from
windows.

If on or near Lake Bridgeport get off the water and move indoors or 
inside a vehicle. Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3343 9744 3318 9744 3300 9764 3300 9766
      3324 9788 3343 9769
TIME...MOT...LOC 2228Z 052DEG 6KT 3322 9763 

HAIL...<.75IN
WIND...60MPH
 
$$

Bonnette

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:12 PM CDT, 2 hours 50 minutes earlier.

Area forecast discussion, Jul 27, 2:12 PM CDT, 2 hours 50 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
212 PM CDT Tue Jul 27 2021

...New Long Term...

.SHORT TERM... /Issued 126 PM CDT Tue Jul 27 2021/
/Tuesday afternoon through Wednesday/

Another seasonably hot day is taking shape across North and Central
TX as temperatures climb well into the 90s. A passing upper level
disturbance will provide the focus for isolated to scattered showers
and storms through this evening. Regional radar imagery shows a
few showers and storms popping up across the Arklatex region
moving to the south/southwest. Additionally, remnants of a weak
outflow boundary have resulted in light showers to the northwest.
With plenty of instability in place, we will see an increase in
showers/storm activity through this evening, but coverage will
remain around 20-40%. While severe weather is not anticipated, we
can't rule out some strong gusty winds in addition to heavy rain.
Wednesday's forecast will almost be a copy/paste from today.
Winds will still be light, but the highest storm chances (30-40%)
will be across Central TX. Nevertheless, we can't rule out a few
storms across parts of North TX.

Sanchez

&&

.LONG TERM... /NEW/
/Thursday Onward/

The extended forecast period consists of what should be some of the
hottest weather of the summer thus far. On Thursday, an upper
ridge over the Central Plains will elongate, spreading stronger
subsidence into North Texas amid rising heights. This should hold
precipitation chances at bay for most of North Texas, but
isolated shower or thunderstorm activity could still occur during
the day mainly south of I-20 as modest mid-level moisture streams
overhead within modest easterly flow. The rest of the forecast
area should see highs in the upper 90s with a couple spots
possibly touching the century mark.

The expansion of the upper ridge will continue on Friday into the
weekend. This should nearly eliminate rain chances, while
delivering widespread triple-digit heat to the forecast area by
Sunday. Heat Advisory criteria will almost certainly be met across
most of the CWA over the weekend, with perhaps the exception of
our southwestern zones where dewpoints will mix into the lower 60s
during the afternoon. The rest of the area should reach Heat
Advisory criteria either via heat index values exceeding 105 or
actual temperatures climbing to 103 or higher.

Early next week, a pattern shift to a deeper eastern CONUS trough
and an amplified western CONUS ridge could allow for a weak cold
frontal intrusion into North Texas. This setup would allow for the
return of some convective chances while also sending temperatures
back to near normal in the mid to upper 90s as opposed to triple
digits.

-Stalley

&&

.AVIATION... /Issued 126 PM CDT Tue Jul 27 2021/
/18Z TAFs/

Concerns...convective potential through early this evening.

VFR conditions will prevail through this forecast period outside of
any thunderstorms that develop. Coverage is expected to remain
isolated, but storms will be capable of producing gusty winds.
Kept VCTS for all the DFW Metroplex terminals from 21Z through
02Z. Confidence in storm coverage across Central TX remains too low
to include VCTS at ACT at this time. However, we will continue to
monitor the trends through the evening. All activity will
diminish tonight with the loss of daytime heating with light and
variable winds through tomorrow. Looking beyond...another round of
isolated showers and storms will be possible Wednesday afternoon.

Sanchez

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    79  98  80  98  80 /  20  20   0  10   5
Waco                77  95  77  96  77 /  10  30   5  20   5
Paris               76  95  76  96  77 /  20  10   0   5   0
Denton              76  98  76  98  76 /  20  20   0  10   5
McKinney            77  96  77  97  77 /  20  20   0  10   5
Dallas              80  98  81  98  82 /  20  20   0  10   5
Terrell             76  95  76  96  76 /  20  20   5  10   5
Corsicana           77  95  77  95  78 /  20  30   5  20   5
Temple              75  95  75  96  74 /  10  30   5  20   5
Mineral Wells       74  95  74  96  74 /  30  20   0  10   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 27, 2:12 PM CDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
212 PM CDT Tue Jul 27 2021

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-281230-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
212 PM CDT Tue Jul 27 2021

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...This Afternoon and Tonight.
There is a chance of thunderstorms this afternoon and evening. Severe
weather is not anticipated, but some strong gusty winds are possible
in addition to the heavy rain.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Afternoon thunderstorms are possible Wednesday and Thursday mainly
along and south of Interstate 20. Lightning and gusty winds will be
the primary hazards. After a hot and dry weekend with heat index
values likely exceeding 105, some thunderstorm chances will return
during the early portion of next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jul 27, 3:25 PM CDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
325 PM CDT Tue Jul 27 2021

TXZ092-093-272100-
Grayson TX-Cooke TX-
325 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COOKE AND
SOUTHWESTERN GRAYSON COUNTIES UNTIL 400 PM CDT...

At 325 PM CDT, Doppler radar was tracking a strong thunderstorm over
Collinsville, or near Whitesboro, moving southwest at 10 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Gainesville, Whitesboro, Collinsville, Lake Kiowa, Ray Roberts Park
Johnson Branch, Tioga, Valley View and Sadler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3368 9682 3341 9683 3341 9684 3342 9699
      3342 9714 3361 9719
TIME...MOT...LOC 2025Z 061DEG 7KT 3357 9695

Godwin
Special weather statement, Jul 27, 4:26 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
426 PM CDT Tue Jul 27 2021

TXZ095-272200-
Lamar TX-
426 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN LAMAR COUNTY UNTIL 500 PM
CDT...

At 426 PM CDT, Doppler radar was tracking a strong thunderstorm over
Blossom, or 9 miles east of Paris, moving west at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Paris, Blossom, Deport, and Sun Valley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3393 9556 3388 9554 3389 9552 3388 9551
      3389 9546 3387 9546 3387 9534 3389 9533
      3388 9531 3338 9531 3339 9538 3345 9548
      3345 9553 3348 9556 3347 9559 3348 9561
      3392 9561 3394 9560
TIME...MOT...LOC 2126Z 087DEG 12KT 3365 9538

Godwin
Special weather statement, Jul 27, 4:46 PM CDT, 16 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
446 PM CDT Tue Jul 27 2021

TXZ091-101-102-272215-
Montague TX-Wise TX-Jack TX-
446 PM CDT Tue Jul 27 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTAGUE...
NORTHWESTERN WISE AND EASTERN JACK COUNTIES UNTIL 515 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Newport, or 14 miles northeast of Jacksboro. This
storm was nearly stationary.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Newport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.

&&

LAT...LON 3349 9783 3329 9783 3307 9804 3347 9817
      3347 9798 3349 9798
TIME...MOT...LOC 2146Z 071DEG 3KT 3336 9795

Godwin

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 3:25 PM CDTSpecial Weather StatementFWDCooke35 min
Jul 27, 4:26 PM CDTSpecial Weather StatementFWDLamar34 min
Jul 27, 4:46 PM CDTSpecial Weather StatementFWDJack29 min
Jul 27, 5:05 PM CDTSpecial Weather StatementFWDFannin25 min
Jul 27, 5:33 PM CDTSpecial Weather StatementFWDDelta, Fannin42 min
Jul 27, 5:38 PM CDTSevere Thunderstorm WarningFWDJack, Palo Pinto, Parker, Wise37 min
Jul 27, 5:41 PM CDTSpecial Weather StatementFWDTarrant34 min
Jul 27, 5:57 PM CDTSevere Thunderstorm WarningFWDWise45 min
Jul 27, 6:05 PM CDTSpecial Weather StatementFWDParker25 min
Jul 27, 6:14 PM CDTSevere Thunderstorm WarningFWDParker61 min
Jul 27, 6:17 PM CDTSpecial Weather StatementFWDDelta, Hopkins, Hunt58 min
Jul 27, 6:20 PM CDTSpecial Weather StatementFWDTarrant25 min
Jul 27, 6:26 PM CDTSpecial Weather StatementFWDTarrant19 min
Jul 27, 6:31 PM CDTSevere Thunderstorm WarningFWDTarrant29 min
Jul 27, 6:37 PM CDTSpecial Weather StatementFWDPalo Pinto23 min
Jul 27, 6:40 PM CDTSevere Thunderstorm WarningFWDHunt49 min
Jul 27, 6:49 PM CDTSevere Thunderstorm WarningFWDParker, Tarrant56 min
Jul 27, 6:57 PM CDTSpecial Weather StatementFWDHood33 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.